MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior feb 13, 2025.Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3(no): the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A doctor reported a complaint regarding monofocal intraocular lenses (iols) that exhibit an issue at the top edge of the optic.That the material appears to be adherent to the iol optic and resembles cortex, but it is not a scratch.While it can be removed with irrigation aspiration (ia), it is sometimes difficult to do so.The doctor mentioned that he encounters this issue in approximately 1 out of every 50 to 75 cases, and he observed it more frequently last year.The doctor indicated that this issue is not preventing him to implant the lens, its just that he has to go through the trouble of removing the material off of the lens.No patient complications related to this issue reported.No further information was provided.This emdr report is two (2) out three (3).Two separate reports will be submitted for the other incidents.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the serial number(s) or date of surgery information of the past incidents are not available.It was confirmed that the doctor was able to completely remove the foreign substance from the patient's eye, the lens remains implanted to date, the patient outcome is good and no patient issues or complications related to this issue reported.The delivery device or foreign substance are not available for return after the doctor removed the material during surgery with the i/a handpiece.That healon pro was used for cartridge lubrication.No further information was provided.The following field was updated accordingly: section d10: concomitant medical products: healon pro.Corrected data: the following fields were updated based on the additional information provided: section e1: email address: (b)(6).Section e1: telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section h3 - device evaluated by manufacturer? yes.Device evaluation: no suspect product was received; however, a photograph provided by the customer was evaluated.The photograph showed an eye being implanted with an intraocular lens (iol) claimed to be a tecnis monofocal iol preloaded in the simplicity delivery system (model dcb00).The quality of the picture does not allow an objective assessment; however, based on the description of the complaint, the observed material could be potentially related to cartridge coating delamination during iol implantation.If confirmed, the coating has been assessed in the past as biocompatible; therefore, no clinically significant impact is expected.The actual/definitive impact as well as the issue potential root cause cannot be determined from a picture assessment.The complaint issue "foreign material - loose" was identified during photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21552533
Report Number3012236936-2025-000066
Device Sequence Number19951929
Product Code HQL
UDI-Device Identifier05050474636170
UDI-Public(01)05050474636170(17)271029
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/10/2025
07/22/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/04/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON PRO.
Patient SexUnknown